Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 9, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 26, 2006, 4:15 AM CST for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 26, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 4:15 AM CST (10:15 UTC)
- In effect from
- Mar 26, 2006, 10:00 AM CST
- Expired
- Mar 26, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 48 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 261015 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 415 AM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF CENTRAL AND WESTERN OKLAHOMA TODAY... .SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN NORTH TEXAS AND OKLAHOMA TODAY AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEAST COLORADO. OKZ004>030-033>041-044>046-050-TXZ083>090-261815- /O.NEW.KOUN.WI.Y.0009.060326T1600Z-060327T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE... MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 415 AM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE EXPECTED TODAY AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEASTERN COLORADO. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED FROM MID MORNING THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 261750 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF CENTRAL AND WESTERN OKLAHOMA TODAY... .STRONG SOUTHERLY WINDS WILL OCCUR ACROSS WESTERN NORTH TEXAS AND OKLAHOMA TODAY AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEAST COLORADO. OKZ004>030-033>041-044>046-050-TXZ083>090-270000- /O.CON.KOUN.WI.Y.0009.000000T0000Z-060327T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE... MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1150 AM CST SUN MAR 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEASTERN COLORADO. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:02 AM CST, 13 minutes earlier.
Area forecast discussion, Mar 26, 4:02 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST SUN MAR 26 2006
.DISCUSSION...TEMPS ARE MILDER ACROSS THE FA THIS MORNING AS SLY
LOW LEVEL FLOW HAS RETURNED. STRONG UPR SYSTEM MOVING THROUGH THE
GREAT BASIN THIS MORNING WILL IMPACT THE AREA TODAY AND TONIGHT.
00Z UA DATA SHOWS SYSTEM A BIT STRONGER THAN MODEL INITIALIZATION.
MODELS ALREADY INDICATE FAIRLY STRONG WINDS ACROSS THE SOUTHERN
PLAINS TODAY AS PRES GRADIENT TIGHTENS IN ADVANCE OF APCHG UPR
SYS. ALTHOUGH INCREASING HIGH CLOUDS MAY INHIBIT MIXING SOME
TODAY...STRONG SFC PRES GRADIENT AND SOME MIXING INTO HIGHER
SPEEDS ALOFT APPEAR TO BE SUFFICIENT FOR WIND ADVY ACROSS MUCH OF
THE WRN AND CNTRL PORTIONS OF THE FA TODAY. MARGINAL TEMPS AND
SOME INCREASE IN LOW LVL MOISTURE SHOULD KEEP CONDITIONS BELOW RED
FLAG CRITERIA. S/W MOVES FROM THE CENTAL ROCKIES INTO THE CNTRL
PLAINS TONIGHT. WILL CONTINUE WITH REL LOW POPS FOR TONIGHT AS
FRONT MOVES INTO AREA AND MOISTURE RETURN REMAINS MODEST. BEST
LIFT WILL GENLY BE TO THE NORTH OF THE FA AND WILL KEEP HIGHEST
POPS ALONG THE KS BORDER. WILL CONTINUE POPS INTO MONDAY FOR THE
EASTERN HALF OF THE FA AS FRONT MOVES SEWD AND UPR SYS EXITS TO
THE NE. FRONT NOT EXPECTED TO GET VERY FAR SOUTH OF THE AREA
BEFORE STALLING OUT. WITH FRONT LINGERING IN THE VICINITY OF THE
RED RIVER AND WEAK IMPULSES MOVING THROUGH THE SWLY UPR FLOW WILL
CONTINUE WITH POPS SRN SECS TUESDAY. REMNANTS OF THE FRONT BEGIN
TO LIFT NWD TUESDAY NIGHT/WED IN ADVANCE OF NEXT S/W MOVING INTO
THE WRN U.S. WITH AT LEAST WEAK WAA DEVELOPING AND INCREASING
MOISTURE WILL CONTINUE WITH POPS THROGH THAT TIME FRAME. MODELS
HAVE COME INTO BETTER AGREEMENT WITH THIS SYSTEM...MOVING IT
THROUGH THE CENTRAL ROCKIES AND INTO THE PLAINS BY THURSDAY WITH
INCREASING THUNDERSTORM CHANCES AS FRONT/DRY LINE PUSHES EWD INTO THE
FA. LOOKS LIKE FRONT AGAIN WILL NOT PUSH VERY FAR SOUTH OF THE FA
AS UPR SYSTEM LIFTS OUT TO THE NE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 49 64 42 / 10 20 20 10
HOBART OK 70 47 66 42 / 10 10 10 10
WICHITA FALLS TX 73 53 66 49 / 10 10 20 20
GAGE OK 70 40 65 36 / 10 20 10 10
PONCA CITY OK 67 49 64 38 / 10 30 20 10
DURANT OK 70 54 62 50 / 10 20 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
02Hazardous weather outlook, Mar 25, 11:45 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT MAR 25 2006
OKZ004>048-050>052-TXZ083>090-261300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SAT MAR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DRY AND STABLE AIR WILL PREVAIL THROUGH TONIGHT PREVENTING
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
THURSDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE ON THURSDAY. A
DRYLINE IS FORECAST TO DEVELOP BY THE MIDDLE OF NEXT WEEK AND MOVE
INTO OKLAHOMA AND NORTH TEXAS ON THURSDAY AS AN UPPER LEVEL
DISTURBANCE TRACKS ACROSS THE AREA. ALTHOUGH SOME UNCERTAINTY EXISTS
REGARDING PLACEMENT AND TIMING OF VARIOUS WEATHER FEATURES THIS FAR
IN ADVANCE...CONDITIONS APPEAR FAVORABLE FOR SCATTERED THUNDERSTORMS
TO DEVELOP ALONG THE DRYLINE...WITH A FEW STORMS POSSIBLY BECOMING
SEVERE.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WINDS WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED SUNDAY RESULTING IN VERY HIGH FIRE DANGER.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CMSNearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.